MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Cardiac Tamponade (2226); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 31mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.During procedure, the activated clotting levels were 250s, left atrial pressure was 12mmhg and heparin was administered.The 31mm amulet was tried to implant, but it was partially recaptured and completely removed and a new 34mm amulet was chosen.The 34mm amulet was implanted with the same delivery system after a fully recapture.At 45 day follow up echocardiogram (echo), patient was noted to have a small effusion with no symptoms.After 30 days, on an unknown date in october, another follow up echo was completed to monitor effusion and a pericarditis/inflammation was noted.On an unknown date in november, patient presented to emergency room with chest pain and shortness of breath, a computed tomography (ct) was done and sent to catheterization laboratory.Echo in the lab showed lateral effusion with bloody fluid and cardiac tamponade, so patient was sent to the operating room for a pericardial window where approximately 400 cc of fluid was removed.The patient was taken off dual antiplatelet therapy (dapt) for several weeks due to effusion drainage and will be placed back on dapt in a few weeks.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (implant related to tissue damage-pericardial effusion and cardiac tamponade) was reported.A returned device assessment could not be performed as the device remained implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The reported cardiac tamponade was a cascading effects of pericardial effusion.It is possible that these effects are a symptoms due to the procedure or patient conditions; however, this cannot be confirmed.The reported unexpected medical intervention were a result of case-specific circumstances as pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, ¿if the device is retracted while it is in the sheath, the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction.¿.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 31mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.During procedure, the activated clotting levels were 250s, left atrial pressure was 12mmhg and heparin was administered.The 31mm amulet was tried to implant, but it was partially recaptured and completely removed because they required a larger disc size for the patient so sized up.A new 34mm amulet was chosen and implanted with the same delivery system after a fully recapture.At 45 day follow up echocardiogram (echo), patient was noted to have a small effusion with no symptoms.After 30 days, on an unknown date in (b)(6) 2024, another follow up echo was completed to monitor effusion and a pericarditis/inflammation was noted.On an unknown date in (b)(6) 2024, patient presented to emergency room with chest pain and shortness of breath, a computed tomography (ct) was done and sent to catheterization laboratory.Echo in the lab showed lateral effusion with bloody fluid and cardiac tamponade, so patient was sent to the operating room for a pericardial window where approximately 400 cc of fluid was removed.The patient was taken off dual antiplatelet therapy (dapt) for several weeks due to effusion drainage and will be placed back on dapt in a few weeks.The patient was reported stable.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20906428
Report Number2135147-2024-06288
Device Sequence Number11779874
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)270531(10)8508703
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8508703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale